|Small Bones, Powerful Drugs, What do I expect?
Dec 19, 2003
In four months my numbers have changed drastically; having a 270 viral load and a CD4 count of 400 (probably undectectable now)
Yes, I love to hear all the great news about the combination that Im on and how effective it is.
But lets get down to what really concerns me... THE SIDE EFFECTS
I continue to hear about all these nasty side effects from muscle loss, fat loss and to bone loss --- As a matter of fact My doctor already started me on Actanol (Once weekly Calcium pill for people with osteoperosis) -- How serious is this?
How fast am I going to wither away? After all, I'm only 22!
I keep hearing that the numbers are good.... but what about the side effects? Can I really expect to live 40+ more years?
Thanks for any advise you may have....
-So much to learn.....
| Response from Dr. Boyle
The regimen you're on is very effective and you should do well. Long-term toxicity is always a concern, but to date no nasty surprises have been found. Studies are underway now looking at bone and fat loss in HIV patients, and these should help to guide future treatment need and options. Also, since you started therapy early, it may be possible to discontinue therapy at some point, and studies are planned or underway to assess when it is best to stop therapy in patients who start it shortly after being infected with HIV. As far as how long you can expect to live, if you follow your doctors advice, have a healthy lifestyle, and take your medications religiously, you should plan on having a relatively normal lifespan.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are My Chances Of Getting Hiv If I Wore A Condom?
- Percentage Of Homosexuals With Hiv
- Can I Get Hep C From Swallowing Semen?
- If The Viral Load Is Zero Does That Mean You Have Cleared The Hepatitis C Virus?
- Will There Ever Be A Cure For Hpv Genital Warts Infection?
- When Can You Have Sex After Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.